MDJunction - People Helping People
 
Ask a Question
03/25/2012 07:35 PM

HMO forced med switch

BronBlu
 
Posts: 16
Member

It took 3 hospitalizations & a bunch of backup singers, but I finally stabilized on 90 mg Cymbalta daily (and all the backups). HMO says no more Cymbalta for me, $$$, and I'll do fine on Effexor. It's been a bridged switch and I am in the 3rd week - I feel like I'm back where I started. Somebody please tell me you made this transition successfully. Incidentally, the switch was 60 mg Cym./75 mg Eff. the first week, 30 mg Cym./150 mg Eff. the second week, I am in the early 3rd week, 225 mg of Effexor alone, next week 300 mg. Effexor alone, and don't bother the HMO psychiatrist for a month after that, because he won't be able to tell for 8 weeks total how this is working out. IS this going to work out? Anyone know?
Reply

03/25/2012 08:22 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

I'm sorry that your insurance isn't letting you take Cymbalta now. How discouraging for you. Can your psychiatrist call them and let them know that that is the only thing working for you? Being back where you started isn't a good sign. You may just need to give it time, but I'm not a doctor. I really hope that it works out for you. I've never been on Effexor before. I've taken Cymbalta, but it gave me chest pains, so it didn't work out for me. I hope that the Effexor starts working for you. I know they are very similar. Good luck.

03/26/2012 12:41 AM
liamacker
liamacker  
Posts: 7856
Group Leader
I'm an Advocate

As joy says they are both very similar (serotonin and norepinephrine reuptake inhibitors) so hopefully it should work for you =) I was on Effexor at one point but it triggered a manic episode for me (im really sensitive to antidepressants) but that doesn't mean it won't work for you! Stay strong and give it chance to work. Good luck! =)

03/26/2012 08:02 AM
BronBlu
 
Posts: 16
Member

Thanks Joy & Liam for the input - I know they're supposed to be nearly interchangeable, but like Liamacker I went utterly manic and then crashed the first week of the bridge, it's been so long since I've endured that mess, I had forgotten it - I lost most of that week, no memory. I am trying trying trying to go the full 8 weeks to "full transition" but after that first mania came a lingering sadness I cannot shake off. I hope every morning this will be the day that the Effexor grabs hold.

03/26/2012 09:36 AM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

Going manic like that isn't good at all. They are playing with our brains, we depend on these medications to get and keep us stable. I'm sorry you had to go through those emotions. I hope that the Effexor kicks in very soon so you can get some relief. My fingers are crossed for you.

03/26/2012 11:43 AM
centerseeker
centerseeker  
Posts: 2852
VIP Member
I'm an Advocate

I am really sorry they forced you to switch your meds. How insurance companies and HMO's can do this stuff is beyond me!

I hope you are feeling like yourself again.


04/02/2012 06:40 AM
BronBlu
 
Posts: 16
Member

Day one of the 4th week, 300 mg of Effexor. My mind will NOT shut up, I'm just borderline manic, but my body doesn't have the energy to follow along. I'm forcing myself down every night with Seroquel. There's some belly cramping that's new, I read that's an Effexor side effect - but if I can put this rackety mind to good use this may work out. Two weeks ago I was positive it wouldn't, so I've moved forward I guess.

04/02/2012 08:43 AM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

Do you think that taking a lower dose of effexor will work better for you? I don't know what the limits are for effexor, but maybe a lower dose wouldn't make you manic.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved